Alert archive / West Virginia / Special Weather Statements in 2011
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 8, 2011, 4:11 PM EDT for Logan County, Mingo County, West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2011, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 8, 2011, 5:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Charleston, WV
Counties Logan County, WV, Mingo County, WV
The radar
The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 580 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
046
WWUS81 KRLX 082011
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT FRI JUL 8 2011
WVZ024>026-033>035-082100-
BOONE WV-LOGAN WV-MCDOWELL WV-MINGO WV-RALEIGH WV-WYOMING WV-
411 PM EDT FRI JUL 8 2011
...A LINE OF THUNDERSTORMS WILL AFFECT LOGAN...MINGO...NORTHWESTERN
MCDOWELL...NORTHWESTERN RALEIGH...NORTHWESTERN WYOMING AND SOUTHERN
BOONE COUNTIES...
AT 408 PM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE FROM 8
MILES SOUTH OF MADISON TO LOGAN TO 4 MILES NORTHEAST OF
WILLIAMSON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN THE DOWNPOURS...RAIN RATES OF A HALF INCH IN 15 TO 30
MINUTES...WITH AN INCH IN 45 MINUTES TO AN HOUR COULD FALL.
THESE STORMS WILL BE NEAR SHARPLES...AND MATEWAN AROUND 415 PM...RED
JACKET...BLAIR...CHAUNCEY...AND VARNEY AROUND 420 PM...VAN...AND
MEADOR AROUND 425 PM...SARAH ANN AND PIE AROUND 430 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3748 8200 3750 8194 3753 8196 3753 8205
3755 8208 3755 8213 3758 8213 3762 8218
3762 8221 3765 8224 3768 8231 3771 8232
3802 8187 3794 8130 3789 8128 3776 8148
3742 8189
$$
24What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:04 PM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 8, 3:04 PM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 304 PM EDT FRI JUL 8 2011 .SYNOPSIS... COLD FRONT PUSHES THROUGH THIS EVENING...WITH MODERATE TO HEAVY RAINFALL TAILING OFF. HIGH PRESSURE PREVAILS FOR THE WEEKEND. NORTHWEST FLOW RETURNS NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... MAIN ISSUE FOR THE EVENING IS RAINFALL AMOUNTS AND THE NEED FOR ANY FLASH FLOOD WATCHES. SURFACE FRONT NOW LIES NEAR OHIO RIVER...AND WILL SLOWLY SINK SOUTH THROUGH THIS EVENING. VERY MOIST AIRMASS OUT AHEAD WITH PWATS OF 1.75-2 INCHES. EARLIER COMPLEX ROLLED ACROSS SOUTHEAST OHIO...THEN ADDITIONAL DEVELOPMENT ALONG ITS SOUTHERN FRINGE AFFECTED THE CENTRAL AND NORTHERN MOUNTAIN COUNTIES. THIS HAS WORKED OVER THE AIR ACROSS THE NORTHWEST HALF OF THE CWA. ANOTHER CLUSTER NOW MOVING ACROSS THE TRI-STATE REGION. MOST AREAS IT WOULD IMPACT HAVE NOT HAD MUCH RAINFALL AS OF YET. THE LONE POSSIBLE EXCEPTION IS THE CENTRAL/NORTHERN MOUNTAIN COUNTIES. DID CONSIDER A SHORT-FUSE FLOOD WATCH FOR THIS AREA...BUT DECIDED AGAINST IT. HEAVIEST RAINS FROM THIS COMPLEX SHOULD REMAIN ALONG ITS SOUTHERN EDGE...ALONG DIFFERENTIAL HEATING BOUNDARY FROM EARLIER SUNSHINE. EXPECT THIS HEAVIER RAIN TO ROLL JUST SOUTH OF I-64 TOWARDS BKW/FAYETTEVILLE IN A FEW HOURS. LOCAL HI-RES MODELS ALSO KEEP HEAVIER RAIN OUT OF AREA OF CONCERN. THINK NORTHERN MOUNTAINS CAN HANDLE LIGHTER RAIN THAT THEY ARE LIKELY TO RECEIVE. NEXT SHIFT WILL MONITOR CLOSELY. KEPT CATEGORICAL POPS WITH THIS LAST COMPLEX...SURROUNDED WITH LIKELY POPS IN CELLULAR DUMPERS. SEVERE RISK APPEARS MINIMAL...ALTHOUGH CANNOT RULE OUT ONE OR TWO STRONG STORMS IN SOUTHWEST VA UP TO BKW IN MORE UNSTABLE AIR. POPS WILL DECREASE THROUGH THE EVENING AS DRIER AIR WORKS IN FROM THE NORTH. THINK SKIES CLEAR ENOUGH...AND WINDS SLACKEN ENOUGH...FOR SOME LOCALLY DENSE VALLEY FOG LATE TONIGHT. AFTER EARLY FOG...SATURDAY LOOKS LIKE A WINNER. SURFACE HIGH AND H500 RIDGING TAKE HOLD...WITH PLENTY OF SUNSHINE EXPECTED. ENOUGH MOISTURE FOR SOME SCATTERED AFTERNOON CU...ESPECIALLY IN THE MOUNTAINS. FOR TEMPERATURES...STAYED CLOSER TO THE BETTER-PERFORMING MET NUMBERS. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 5H RIDGE NUDGES INTO THE FORECAST AREA WITH DRYING OF THE ATMOSPHERIC COLUMN CONTINUING ON SUNDAY. 12Z NAM DEPICTS A MID LEVEL DISTURBANCE AND WEAK COLD FRONT MOVING ACROSS SE OH MONDAY WHICH WILL RE-INTRODUCE MOISTURE INTO THE AREA. LAID BEST CHANCES FOR POPS ACROSS SE OH IN WERE FRONT IS EXPECTED TO SET UP MONDAY. THE FRONT SAGS FURTHER TO THE SOUTHEAST ON TUESDAY...WITH CHC POPS EXPECTED ACROSS REMAINING PORTION OF THE FORECAST AREA. CONSIDERABLE SPREAD IN MODEL GUIDANCE FOR TEMPS. STAYED ON THE COOLER SIDE OF GUIDANCE FOR MAX TEMPS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... DOME OF SFC HIGH PRESSURE SLIDES ACROSS THE GREAT LAKES INTO THE MID ATLANTIC STATES...AS 5H RIDGE AXIS TRANSITIONS ACROSS IN AND KY...AND INTO WV THROUGH THE PD. PATTERN WILL GRADUALLY ENTER A NW FLOW REGIME FROM MIDWEEK ONWARDS. INTRODUCED LOW CHC POPS AND INCREASED SKY COVER...MAINLY OVER THE EASTERN MOUNTAINS...AS DIURNALLY DRIVEN THUNDERSTORMS DEVELOPMENT WILL PREVAIL. FOLLOWED HPC GRIDS FOR TEMPS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... MVFR TO IFR EXPECTED IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...AHEAD OF COLD FRONT. CONDITIONS IMPROVE FOR A BIT PAST 00Z AS RAIN TAPERS OFF. QUESTION IS HOW QUICKLY CLOUDS CAN CLEAR AND WINDS CAN CALM IN ORDER FOR FOG FORMATION. RIGHT NOW...THINKING WE WILL BE ABLE TO GET IFR OR WORSE FOG AT MANY VALLEY LOCATIONS AFTER 06Z...ALTHOUGH THIS MAY NOT BE AS SEVERE IF CLOUDS CAN LINGER. AFTER 13Z OR SO...VFR ACROSS THE BOARD WITH MAINLY JUST SCATTERED CU. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: MEDIUM TO LOW. ALTERNATE SCENARIOS: TIMING AND FREQUENCY OF THUNDERSTORMS COULD VARY. TIMING AND DEPTH OF FOG TONIGHT IS ALSO QUESTIONABLE. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY M M M M M H H H H H H H HTS CONSISTENCY M M M H H H H H H H H H BKW CONSISTENCY L H H M H M M M M M M M EKN CONSISTENCY M H H H M M M H H H H L PKB CONSISTENCY M H M H H H H H H H H H CKB CONSISTENCY L H H M M H H H M M H H AFTER 18Z SATURDAY... IFR POSSIBLE IN FOG SATURDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KMC/CL NEAR TERM...CL SHORT TERM...KMC LONG TERM...KMC AVIATION...CL
Hazardous weather outlook, Jul 8, 3:28 AM EDT, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 328 AM EDT FRI JUL 8 2011 VAZ003-004-WVZ024>026-033>036-090730- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE- 328 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREATS ARE DAMAGING WINDS AND HAIL. IF THUNDERSTORMS TODAY MOVE OVER THE SAME AREA MULTIPLE TIMES...FLASH FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 037>040-046-047-090730- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 328 AM EDT FRI JUL 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. IF THUNDERSTORMS TODAY MOVE OVER THE SAME AREA MULTIPLE TIMES...FLASH FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 8, 1:16 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
116 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HEAVY RAIN ELKINS 38.93N 79.85W
07/08/2011 M2.23 INCH RANDOLPH WV NWS EMPLOYEE
STREETS IN ELKINS FLOODING. RAINFALL OF 2.23 SINCE 7
AM.
&&
EVENT NUMBER RLX1100773
JFDLocal storm report, Jul 8, 1:22 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
122 PM EDT FRI JUL 8 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0114 PM HEAVY RAIN ELKINS 38.94N 79.83W
07/08/2011 1.51 RANDOLPH WV PUBLIC
TO 2.00 INCHES.
&&
NNNNSpecial weather statement, Jul 8, 1:30 PM EDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
130 PM EDT FRI JUL 8 2011
KYZ101>103-105-OHZ087-WVZ005-081815-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-WAYNE WV-
130 PM EDT FRI JUL 8 2011
...SHOWERS WITH DOWNPOURS WERE MOVING INTO NORTHEAST KENTUCKY AND
TOWARD LAWRENCE COUNTY OHIO AND WAYNE COUNTY WEST VIRGINIA.
AT 120 PM EDT...THE HEAVIEST SHOWERS WERE MOVING INTO CARTER AND
GREENUP COUNTIES. THIS INCLUDES AREAS AROUND SUCH COMMUNITIES AS
OLIVE HILL...GRAYSON AND GREENUP.
THE SHOWERS WILL INCREASE IN INTENSITY OVER BOYD AND LAWRENCE
COUNTIES IN KENTUCKY...PLUS LAWRENCE COUNTY IN OHIO AND WAYNE COUNTY
IN WEST VIRGINIA. THIS INCLUDES TOWNS SUCH AS ASHLAND...IRONTON...
LOUISA....KENOVA...AND WAYNE.
THE RAIN WAS MOVING NORTHEAST AT 25 TO 30 MPH.
IN THE DOWNPOURS...RAIN RATES OF A HALF INCH IN 15 TO 30
MINUTES...WITH AN INCH IN 45 MINUTES TO AN HOUR COULD COULD FALL.
THE USUAL STREET FLOODING AND POOR DRAINAGE FLOODING IS LIKELY.
IN RURAL AREAS...RUNOFF MAY FILL DITCH LINES AND FLOW OFF
HILLSIDES...AND SPILL ACROSS ROADS.
POOR ROAD VISIBILITY WILL ALSO OCCUR. MOTORISTS NEED TO SLOW DOWN IN
THESE DOWNPOURS. ALLOW EXTRA TRAVEL TIME.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.
NOT MUCH LIGHTNING HAS BEEN OBSERVED...BUT A FEW LIGHTNING STROKES
ARE STILL POSSIBLE.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3834 8324 3842 8324 3868 8302 3863 8284
3858 8282 3860 8276 3853 8252 3842 8247
3841 8250 3836 8245 3802 8254 3796 8280
3805 8297 3811 8290 3817 8292 3818 8306
3826 8317 3819 8327 3823 8331 3832 8334
22Local storm report, Jul 8, 2:23 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
223 PM EDT FRI JUL 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HEAVY RAIN GRAYSON 38.33N 82.94W
07/08/2011 E1.00 INCH CARTER KY TRAINED SPOTTER
1.00 IN LESS THAN AN HOUR. WATER ON ROUTE 60 FROM
GRAYSON WEST TOWARDS GREGORYVILLE.
&&
EVENT NUMBER RLX1100774
JFDSpecial weather statement, Jul 8, 3:38 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
338 PM EDT FRI JUL 8 2011
WVZ005-013-024>026-082015-
BOONE WV-LINCOLN WV-LOGAN WV-MINGO WV-WAYNE WV-
338 PM EDT FRI JUL 8 2011
...A STRONG THUNDERSTORM WILL AFFECT BOONE...LINCOLN...LOGAN...MINGO
AND SOUTHEASTERN WAYNE COUNTIES...
AT 333 PM EDT...A CLUSTER OF SHOWERS AND THUNDERSTORMS WERE LOCATED
10 MILES EAST OF INEZ...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 35 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN THE
DOWNPOURS...RAIN RATES OF A HALF INCH IN 15 TO 30 MINUTES...WITH AN
INCH IN 45 MINUTES TO AN HOUR COULD FALL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
POOR ROAD VISIBILITY WILL ALSO OCCUR. MOTORISTS NEED TO SLOW
DOWN IN THESE DOWNPOURS. ALLOW EXTRA TRAVEL TIME.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3755 8213 3768 8231 3792 8249 3831 8222
3837 8207 3827 8202 3833 8192 3832 8183
3818 8182 3823 8178 3820 8175 3822 8165
3803 8146 3793 8157 3779 8151 3775 8176
3770 8170 3766 8180 3757 8183 3751 8193
JEESpecial weather statement, Jul 8, 4:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT FRI JUL 8 2011
WVZ024>026-033>035-082100-
BOONE WV-LOGAN WV-MCDOWELL WV-MINGO WV-RALEIGH WV-WYOMING WV-
411 PM EDT FRI JUL 8 2011
...A LINE OF THUNDERSTORMS WILL AFFECT LOGAN...MINGO...NORTHWESTERN
MCDOWELL...NORTHWESTERN RALEIGH...NORTHWESTERN WYOMING AND SOUTHERN
BOONE COUNTIES...
AT 408 PM EDT...A LINE OF THUNDERSTORMS WAS ALONG A LINE FROM 8
MILES SOUTH OF MADISON TO LOGAN TO 4 MILES NORTHEAST OF
WILLIAMSON...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS LINE OF STORMS. VERY
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN THE DOWNPOURS...RAIN RATES OF A HALF INCH IN 15 TO 30
MINUTES...WITH AN INCH IN 45 MINUTES TO AN HOUR COULD FALL.
THESE STORMS WILL BE NEAR SHARPLES...AND MATEWAN AROUND 415 PM...RED
JACKET...BLAIR...CHAUNCEY...AND VARNEY AROUND 420 PM...VAN...AND
MEADOR AROUND 425 PM...SARAH ANN AND PIE AROUND 430 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN AREAS...
HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE
AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3748 8200 3750 8194 3753 8196 3753 8205
3755 8208 3755 8213 3758 8213 3762 8218
3762 8221 3765 8224 3768 8231 3771 8232
3802 8187 3794 8130 3789 8128 3776 8148
3742 8189
24The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:05 PM EDT | Special Weather Statement | RLX | Raleigh | 25 min |
| Jul 7, 8:51 PM EDT | Special Weather Statement | RLX | Fayette | 24 min |
| Jul 8, 7:47 AM EDT | Special Weather Statement | RLX | Pleasants | 43 min |
| Jul 8, 8:58 AM EDT | Special Weather Statement | RLX | Jackson, Mason, Wirt, Wood | 47 min |
| Jul 8, 9:59 AM EDT | Special Weather Statement | RLX | Jackson, Pleasants, Ritchie, Tyler, Wirt, Wood | 46 min |
| Jul 8, 11:13 AM EDT | Special Weather Statement | RLX | Barbour, Braxton, Doddridge, Gilmer, Harrison, Lewis and 5 more | 47 min |
| Jul 8, 12:34 PM EDT | Special Weather Statement | RLX | Barbour, Randolph, Taylor, Upshur, Webster | 41 min |
| Jul 8, 3:38 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 37 min |
| Jul 8, 4:54 PM EDT | Special Weather Statement | RLX | Raleigh, Wyoming | 36 min |
| Jul 8, 6:30 AM EDT | Special Weather Statement | RLX | Washington | 30 min |
| Jul 8, 8:03 AM EDT | Special Weather Statement | RLX | Gallia, Jackson, Lawrence | 42 min |
| Jul 8, 1:30 PM EDT | Special Weather Statement | RLX | Boyd, Carter, Greenup, Lawrence | 45 min |
Nearby
Special Weather Statements in West Virginia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.